MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) CAPTIVATOR¿; SNARE, FLEXIBLE

BOSTON SCIENTIFIC - COSTA RICA (COYOL) CAPTIVATOR¿; SNARE, FLEXIBLE
Model Number M00562371
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: visual evaluation of the returned device revealed that the loop was kinked and partially broken with evidence of being burned.Electrical resistance testing was performed and resistance measured at 9.1 ohms, within manufacturing specifications.The reported complaint was confirmed.Due to anatomical/procedural factors encountered during the procedure; performance of the device was limited.Therefore, the most probable root cause classification is operational context.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium crescent snare was used during a colonoscopy procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the snare appeared to turn black and it was noted that the wire inside the catheter broke.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
CAPTIVATOR¿
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7357519
Report Number3005099803-2018-00752
Device Sequence Number1741207
Product Code FDI
UDI-Device Identifier08714729019381
UDI-Public08714729019381
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K941750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Model NumberM00562371
Device Catalogue Number6237
Device Lot Number0021287044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1